Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Why is my hair not growing when on estrogen?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5894 Questions
Question
I JUST HAD MY 70TH B DAY. hAD HYSTERECTOMY AT 39. HAIR IS NOT GROWING. TAKING ESTROGEN SHOT tAKING ELMIRON 100 MG FOR BLADDER CONDITION. ESTROGEN SHOT IS DELESTROGEN. hAIR IS NOT FALLING OUT HOWEVER WILL NOT GROW ALSO HAVE EXTREMELY LOW THYROID. HAVE THALESSEMIA B. HAVE BEEN OFF ELMIRON FOR 2 MONTHS NOW HYSTERECTOMY WAS COMPLETE INCUDING REMOVAL OF OVARIES. HAVE ALWAYS HAD LONG HAIR, MOTHER IS ETHIOPIAN AND ALSO HAS THALESEMIA. HAD THREE PREGNANCIES. ALL BUT ONE WAS STILLBORN ONE WAS CRIB DEATH. MOM HAD ONE LIVE BIRTH(ME) OTHERS WERE STILLBORNwhy is my hair not growing? p.s. diet is Kosher however protein is mostly trout, salmon and chicken. additionally also take altace 10 mg to protect kidney from diabetis. I weigh 125 and am 5 feet 3 inches tall
Posted Tue, 4 Mar 2014 in Vaginal and Uterus Health
 
 
Answered by Dr. Aarti Abraham 41 minutes later
Brief Answer: SIDE EFFECT OF DRUGS BEING TAKEN BY YOU. Detailed Answer: Hello Thanks for writing to us with your health concern. I have gone through your list of medications - All of them, bar levothyroxine negatively impact the hair growth. That is the leading cause for your problem according to me. Only two medications are approved by the FDA for stimulating hair growth - Finasteride and Minoxidil. Both have distinct side effects, and you are already on an extensive list of medications, it is not advisable to add more. ALso, diminished hair growth can be age related and due to hypothyroidism also. So do not worry as long as you are not having major hair loss. Continue taking a healthy diet and a good multivitamin supplement anyway. The drugs being taken by you are essential, and stopping them is not an option. All the best. Please feel free to discuss further.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor